Forward Physics and QCD at the LHC and the EIC - 798 WE-Heraeus Seminar

Europe/Zurich
Bad Honnef, Germany

Bad Honnef, Germany

Description

Aims and scope of the 798. WE-Heraeus-Seminar:
Hadron production at very forward rapidities is studied in high-energy proton-
proton/ion scattering, lepton-proton/ion scattering, and cosmic ray physics and
represents a topic of common interest to these fields. The forward region offers
unique opportunities for exploring QCD in small-x and diffractive processes and to
search for physics beyond the Standard Model, but it also presents specific
experimental challenges in forward hadron detection. Important topics to be
discussed within QCD include double-parton scattering, diffraction, BFKL dynamics,
saturation, and the color glass condensate. Experimental signatures that will lead to a
better understanding of these phenomena are elastic and exclusive processes,
forward jet and particle production as well as vector meson, dilepton and photon
production. Relevant topics in the search for physics beyond the Standard Model are
anomalous couplings, axions and axion-like particles, neutrino properties and the
nature of dark matter. The improvement of theoretical predictions and optimization
of experimental observables will be central topics of discussion at this seminar. Its
purpose is therefore to bring together theorists and experimentalists in high-energy
collider experiments and cosmic ray physics, to review the status of forward physics,
discuss the opportunities and challenges, and realize synergies between the different
fields. Discussions will focus on theoretical predictions and their precision on the one
hand and on present experiments at the LHC and RHIC, the forward physics program
with the future EIC and FPF, and the connections with cosmic ray physics on the
other hand.

Scientific Organizers:
Prof. Dr. Michael Klasen Universität Münster, Germany
E-mail: michael.klasen@uni-muenster.de
Prof. Dr. Paul Newman University of Birmingham, UK
E-mail: p.r.newman@bham.ac.uk
Prof. Dr. Christophe Royon University of Kansas, USA
Email : christophe.royon@ku.edu

    • 11:00 AM 12:30 PM
      Registration 1h 30m
    • 12:30 PM 2:00 PM
      Lunch 1h 30m
    • 2:00 PM 2:10 PM
      Welcome 10m
      Speakers: Christophe Royon (The University of Kansas (US)), Michael Klasen, Paul Richard Newman (University of Birmingham (GB))
    • 2:10 PM 2:50 PM
      What’s big about small x 40m
      Speaker: Raju Venugopalan
    • 2:50 PM 3:30 PM
      Overview of forward physics at the LHC 40m
      Speaker: Peter Martin Jacobs (Lawrence Berkeley National Lab. (US))
    • 3:30 PM 4:10 PM
      The EIC project and the ePIC experiment 40m
      Speaker: Silvia Dalla Torre (Universita e INFN Trieste (IT))
    • 4:10 PM 4:35 PM
      Coffee break 25m
    • 4:35 PM 5:10 PM
      The collinear parton distributions of the proton: Achievements and open issues 35m
      Speaker: Emanuele Roberto Nocera
    • 5:10 PM 5:45 PM
      Nuclear PDF updates from nCTEQ 35m
      Speaker: Tomas Jezo (WWU ITP)
    • 5:45 PM 6:20 PM
      Proton structure and HERA data 35m
      Speaker: Katarzyna Wichmann (Deutsches Elektronen-Synchrotron (DE))
    • 6:20 PM 6:55 PM
      PDFs from LHC data 35m
      Speaker: Amanda Sarkar (University of Oxford (GB))
    • 7:00 PM 8:00 PM
      Dinner 1h
    • 8:00 AM 9:00 AM
      Breakfast 1h
    • 9:00 AM 9:35 AM
      Information on double-parton scattering from forward physics measurements 35m
      Speakers: Jonathan Gaunt (DESY), Jonathan Richard Gaunt (University of Manchester (GB))
    • 9:35 AM 10:10 AM
      3D proton structure in momentum space from current and future forward- physics measurements 35m
      Speakers: Dr Valerio Bertone (C.E.A. Paris-Saclay), Valerio Bertone
    • 10:10 AM 10:45 AM
      GPDs and TMDs at the electron-ion collider 35m
      Speaker: Daria Sokhan (CEA Saclay / Glasgow U.)
    • 10:45 AM 11:15 AM
      Coffee break 30m
    • 11:15 AM 11:50 AM
      Proton structure and tomography in fixed-target DIS experiments 35m
      Speakers: Charlotte Van Hulse (Universidade de Santiago de Compostela (ES)), Charlotte Van Hulse
    • 11:50 AM 12:15 PM
      Discussion 25m
    • 12:15 PM 12:25 PM
      Conference photo (in the front of the lecture hall) 10m
    • 12:30 PM 2:00 PM
      Lunch 1h 30m
    • 2:00 PM 2:35 PM
      Probing gluon saturation via photon- hadron interactions at high energies 35m
      Speaker: Edmond Iancu (Université Paris-Saclay (FR))
    • 2:35 PM 3:10 PM
      The fine print of BFKL dynamics 35m
      Speakers: Prof. Agustin Sabio Vera, Agustin Sabio Vera
    • 3:10 PM 3:45 PM
      The color glass condensate and forward physics at the LHC and EIC 35m
      Speaker: Nestor Armesto Perez (Universidade de Santiago de Compostela (ES))
    • 3:45 PM 4:10 PM
      Coffee break 25m
    • 4:10 PM 4:45 PM
      Low x physics at ep and pp Colliders 35m
      Speaker: Paul Richard Newman (University of Birmingham (GB))
    • 4:45 PM 5:20 PM
      Low-x structure functions and nuclear shadowing in heavy ion collisions 35m
      Speaker: Orlando Villalobos Baillie (University of Birmingham (GB))
    • 5:20 PM 5:30 PM
      MSHT parton distribution function review and recent updates 10m
      Speakers: Thomas Cridge, Thomas Cridge (DESY)
    • 5:30 PM 5:40 PM
      Global fits of proton PDFs with non- linear corrections 10m
      Speaker: Pit Duwentaester
    • 5:40 PM 5:50 PM
      Kinematic fitting for inclusive physics with ePIC at the Electron Ion Collider 10m
      Speakers: Stephen Maple (University of Birmingham (GB)), Stephen Maple, Stephen Maple
    • 5:50 PM 6:00 PM
      Extraction of the strong coupling with HERA and EIC inclusive data 10m
      Speaker: Zuhal Seyma Demiroglu (Stony Brook University)
    • 6:00 PM 6:10 PM
      Impact of inclusive Electron Ion Collider data on collinear parton distributions 10m
      Speaker: Dr Francesco Giuli (CERN)
    • 6:10 PM 6:20 PM
      Prompt photon production with up to three jets in POWHEG 10m
      Speakers: Alexander Neuwirth, Alexander Puck Neuwirth (Institute for Theoretical Physics at the University of Münster)
    • 6:20 PM 6:30 PM
      Measuring prompt photon production with the ALICE Forward Calorimeter (FoCal) upgrade 10m
      Speaker: Florian Jonas (University of California Berkeley (US))
    • 6:30 PM 6:40 PM
      Next-to-leading order photon+jet production 10m
      Speaker: Yair Mulian
    • 6:40 PM 6:50 PM
      Complete NLO calculation of forward single-inclusive hadron production in pA collisions 10m
      Speaker: Yossathorn Tawabutr (University of Jyväskylä)
    • 6:50 PM 7:00 PM
      The McDIPPER: A novel saturation- based 3D initial state model for heavy- ion collisions 10m
      Speaker: Oscar Garcia-Montero
    • 7:00 PM 8:00 PM
      Dinner 1h
    • 8:00 AM 9:00 AM
      Breakfast 1h
    • 9:00 AM 9:35 AM
      Diffractive single and double bremsstrahlung at the LHC within tensor pomeron model 35m
      Speaker: Antoni Szczurek
    • 9:35 AM 10:10 AM
      Exclusive quarkonium photoproduction 35m
      Speaker: Vadim Guzey (University of Jyvaskyla)
    • 10:10 AM 10:45 AM
      Exclusive and diffractive physics at the electron-ion collider 35m
      Speaker: Alexander Jentsch
    • 10:45 AM 11:10 AM
      Coffee break 25m
    • 11:10 AM 11:45 AM
      TOTEM experiment: Pomeron and odderon exchange at LHC energies 35m
      Speakers: Kenneth Osterberg (Helsinki Institute of Physics (FI)), Kenneth Osterberg (University of Helsinki)
    • 11:45 AM 12:20 PM
      Diffractive, elastic and total cross section physics at ATLAS 35m
      Speaker: Lydia Audrey Beresford (Deutsches Elektronen-Synchrotron (DE))
    • 12:20 PM 12:55 PM
      The CMS precision proton spectrometer: Recent results and status 35m
      Speaker: Andrea Bellora (Universita e INFN Torino (IT))
    • 12:55 PM 2:00 PM
      Lunch 1h 5m
    • 2:00 PM 2:35 PM
      Recent results and prospects of UPC and diffraction physics at ALICE 35m
      Speaker: Prof. Daniel Tapia Takaki (University of Kansas)
    • 2:35 PM 3:10 PM
      Diffractive physics at LHCb 35m
      Speaker: Ronan Mcnulty (University College Dublin (IE))
    • 3:10 PM 3:40 PM
      Discussion 30m
    • 3:40 PM 4:10 PM
      Coffee break 30m
    • 4:10 PM 4:20 PM
      Observation of enhanced long-range elliptic anisotropies inside high- multiplicity jets in pp collisions at the LHC 10m
      Speaker: Parker Taittinger Gardner (Rice University (US))
    • 4:20 PM 4:30 PM
      Forward jets measurements in proton- lead collisions at CMS 10m
      Speaker: Saray Arteaga Escatel (The University of Kansas (US))
    • 4:30 PM 4:40 PM
      Studies of the LHC optics at point 1 and hard diffractive programme 10m
      Speaker: Sergio Javier Arbiol Val (Polish Academy of Sciences (PL))
    • 4:40 PM 4:50 PM
      Designing silicon tracking detectors for high radiation environments 10m
      Speakers: Josh Lomas (University of Birmingham (GB)), Josh Lomas (University of Birmingham)
    • 4:50 PM 5:00 PM
      Overview of ATLAS Roman Pot Detectors: Current status and future perspectives 10m
      Speaker: Maciej Trzebinski (Polish Academy of Sciences (PL))
    • 5:00 PM 5:10 PM
      Feasibility and discovery potential of diffractive charm production measurement with the ATLAS Forward Proton Detectors 10m
      Speaker: Maciej Piotr Lewicki (Polish Academy of Sciences (PL))
    • 5:10 PM 5:20 PM
      Performance of the ATLAS forward proton detector 10m
      Speakers: Savannah Clawson (Deutsches Elektronen-Synchrotron (DE)), Savannah Clawson
    • 5:20 PM 5:30 PM
      Inclusive quarkonium photoproduction at the LHC via ultra-peripheral collisions 10m
      Speaker: Kate Lynch (University College Dublin (IE))
    • 5:30 PM 5:40 PM
      Probing the gluonic structure of nuclei in ultraperipheral PbPb collisions via vector meson photoproduction with the CMS experiment 10m
      Speaker: Luis Alcerro Alcerro (The University of Kansas (US))
    • 5:40 PM 5:50 PM
      Studying photonuclear cross sections with UPCs in ALICE 10m
      Speaker: Simone Ragoni (Creighton University (US))
    • 5:50 PM 6:00 PM
      Physics prospects and data preparation for UPC studies with ALICE in Run 3 10m
      Speaker: Anisa Khatun (The University of Kansas (US))
    • 6:00 PM 6:10 PM
      Search for new physics at the LHC using the missing mass method 10m
      Speakers: Maura Barros (LIP - Laboratorio de Instrumentação e Física Experimental de Partículas (PT)), Maura Barros (LIP and Universidade do Minho)
    • 6:10 PM 6:30 PM
      Summary EMMI workshop on "Forward Physics in ALICE 3" 20m
      Speaker: Rainer Schicker (Heidelberg University (DE))
    • 6:30 PM 7:30 PM
      Poster session 1h
    • 7:30 PM 8:30 PM
      Dinner 1h
    • 8:00 AM 9:00 AM
      Breakfast 1h
    • 9:00 AM 9:35 AM
      Theory overview of photon-initiated production at the LHC 35m
      Speaker: Dr Lucian Harland-Lang (University of Oxford)
    • 9:35 AM 10:10 AM
      Photon-photon physics at the LHC in pp collisions 35m
      Speaker: Christophe Royon (The University of Kansas (US))
    • 10:10 AM 10:45 AM
      Probing nuclear parton distributions with jet measurements in ultra- peripheral Pb+Pb collisions 35m
      Speaker: Brian Andrew Cole (Columbia University (US))
    • 10:45 AM 11:20 AM
      Coffee break 35m
    • 11:20 AM 11:55 AM
      tba 35m
      Speakers: Florian Bernlochner (KIT Karlsruhe), Florian Bernlochner (KIT Karlsruhe), Florian Urs Bernlochner (University of Bonn (DE))
    • 11:55 AM 12:30 PM
      BSM physics at the EIC 35m
      Speakers: Tao Han (University of Wisconsin), Tao Han
    • 12:30 PM 1:00 PM
      Discussion 30m
    • 1:00 PM 2:30 PM
      Lunch 1h 30m
    • 2:30 PM 7:00 PM
      Excursion 4h 30m
    • 7:00 PM 10:00 PM
      Heaeus dinner 3h
    • 8:00 AM 9:00 AM
      Breakfast 1h
    • 9:00 AM 9:35 AM
      QCD challenges in air shower measurements 35m
      Speaker: Dr Tanguy Pierog
    • 9:35 AM 10:10 AM
      LHC/EIC impact on cosmic ray physics 35m
      Speakers: Maria Vittoria Garzelli (INFN, Italia & Universidad de Granada, Espana), Maria Vittoria Garzelli, Maria Vittoria Garzelli, Maria Vittoria Garzelli
    • 10:10 AM 10:45 AM
      Summary 35m
      Speaker: Michael Klasen
    • 10:45 AM 11:15 AM
      Coffee break 30m
    • 11:15 AM 11:45 AM
      Discussion 30m
    • 11:45 AM 12:00 PM
      Scientific organizers Poster prizes & closing words 15m
    • 12:00 PM 1:00 PM
      Lunch 1h